Can you make a diagnosis of autoimmune or other thyroid disease based on the information?
I was treated. My theory is I have autoimmune thyrotoxicosis or Graves' disease. I was taking Lithium for cluster migraine prevention. When I discontinued Lithium I become very anxious in line with Graves' hyperthyroidism. I have sore shins eleven eye orbits photophobia, grittiness, lid lag during attaches and lid retraction reflex with sudden upgaze. It became worse a few months back with a flare after influenza leading me to the hospital with 110 beats/min heart rate at rest, fever, dehydration, and exhaustion. My eyes have proptosis when flaring especially the right eye. You can see sclera above the iris. Paternal grandmother had Graves', severely blood work trends for last six years, creatine 110 always up, EGFE at 60. The urologist thought due to exogenous testosterone due to hypogonadism (injection 100 mg/week qua eight years).
Elevated HDL cholesterol, high triglycerides, high monocytes, and either high or very low neutrophils, and eosinophils. May have thalassemia minor, high RBC hematocrit always. Iron low. Magnesium elevated always. Portable for TBII antibodies level 4 cut off 10. During Lithium treatment, my thyroid TSH was 9 and the T3 and T4 in the normal range. The trend has been lower and lower TSH in low normal to 7. Now the lowest but average 1.0. I have had recent TSH and TBII done no result yet but will be first off Lithium. I began self-prescribing Methimazole due to the active thyroid anxiety now gone after Lithium stopped. It is taken over. I have positive TPO antibodies. No thyroid scan ultrasounds biopsies, etc. No eye or skin diagnosis. Is this eye skin signs definitive plus blood work of Graves'. Blood work trend is high free T3 13 average T4 low normal TSH (always while on Lithium and testosterone with LH suppressed diagnosed as result of therapy)
Welcome to icliniq.com.
The diagnosis is correct viz hyperthyroid Graves' disease. You certainly need Methimazole for this as well as a thyroid surgery. You should not take Lithium for prolonged use. However, bearing in mind the side effects it has. But I understand you also need it for your grittiness and mood behaviour. You should speak to an endocrinologist regarding the surgery for the same and hopefully, you can go off both Lithium and Methimazole. The other medications do not matter here. Considering your age and family history, thyroid toxicosis could set in. So I would recommend you get it operated.
Was this answer helpful?|
Query: Hi doctor, I was diagnosed with schizoaffective disorder and was treated with Zyprexa. After a while, it turned out that I have neutropenia as a side effect. So, I was given Lithium about half a year ago. Now, instead of Zyprexa, I am taking Ridazin for the last three weeks. What are the side effect... Read Full »
Query: Hello doctor, My mother is 51 years old and she had thyroid sometime in the past. There are no signs of it from the last one year. However, she has these bulging eyes all the time, but she can perfectly see everything with her spectacles. I do not really know what happened to her the other day. She... Read Full »
Query: Hi doctor, I have done all thyroid tests and worried about the results.TSH is high at 4.56 milli international units per liter and thyroglobulin antibodies were high 2.8 IU/mL. TOP, T3, and T4 were normal; TPO 14 IU/mL and T4 free 0.95ng/dl. I am having throat pain and I feel like my glands are swo... Read Full »
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now